MAUDE Adverse Event Report: ALPHATEC SPINE INC ARCUS; ARCUS GUIDED ACCESS SYSTEM - DIAMOND TIP, STERILE

ALPHATEC SPINE INC ARCUS; ARCUS GUIDED ACCESS SYSTEM - DIAMOND TIP, STERILE
Model Number 16122-01-S
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not returned.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
While malleting the arcus needle into the pedicle, the inner tocar cracked the outer sleeve of the jamshidi.The tocar became lodged within the bone which was very difficult to remove.The patient had very hard bone.
 
Additional Manufacturer Narrative
Additional information: b5.No patient injury reported.H6: medical device problem code:1260 component code:752 type of investigation: 3331; 4114 investigation findings:3252 investigations conclusions: 23 device evaluation: the device history record was reviewed.No irregularities were identified during manufacturing or inspection.The device was not returned for evaluation.A photograph was provided to confirm the event.The root cause is the result of the cannula hub interface yields/strips at a lower force than the force required to remove the product from bone.This is likely result related to the manufacturing process.

Brand Name
ARCUS
Common Device Name
ARCUS GUIDED ACCESS SYSTEM - DIAMOND TIP, STERILE
Manufacturer (Section D)
ALPHATEC SPINE INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
jayson alaba
1950 camino vida roble
carlsbad, CA 92008
7604946771
MDR Report Key12222179
Report Number2027467-2021-00052
Device Sequence Number19624276
Product Code PDQ
UDI-Device Identifier00190376240268
UDI-Public00190376240268
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number16122-01-S
Device Catalogue Number16122-01-S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale